Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 8, NWS Albany, NY

May 27, 2015Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut; Columbia County, Dutchess County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 27, 2015, 5:21 PM EDT for Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut; Columbia County, Dutchess County, New York. It was in force for 54 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2015, 5:21 PM EDT (21:21 UTC)
Expired
May 27, 2015, 6:15 PM EDT
In force
54 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY

The radar

The Albany radar (KENX), 87 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 5:36 PM EDTTSTM WND DMG1 N East Hillsdale, NYTREES AND WIRES DOWN ON COLLINS ST
May 27, 5:40 PM EDTTSTM WND DMG2 W South Egremont, MATREE AND WIRES DOWN
May 27, 5:40 PM EDTTSTM WND DMGHillsdale, NYWIRES DOWN IN ROADWAY
May 27, 5:50 PM EDTTSTM WND DMGGreat Barrington, MATREES AND WIRES DOWN.
May 27, 5:50 PM EDTTSTM WND DMGMonterey, MATREES AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WUUS51 KALY 272121
SVRALY
CTC005-MAC003-NYC021-027-272215-
/O.NEW.KALY.SV.W.0008.150527T2121Z-150527T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
521 PM EDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  NORTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 615 PM EDT

* AT 520 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANCRAM...OR
  14 MILES SOUTHEAST OF HUDSON...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  COPAKE AROUND 530 PM EDT.
  SHEFFIELD AND ASHLEY FALLS AROUND 540 PM EDT.
  GREAT BARRINGTON AND HOUSATONIC AROUND 545 PM EDT.
  LEE AROUND 600 PM EDT.
  OTIS AND TOLLAND AROUND 605 PM EDT.
  BECKET AND BLANDFORD AROUND 610 PM EDT.
  CHESTER AND MIDDLEFIELD AROUND 615 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
KONKAPOT...THE CEDARS...ELIZAVILLE...BERKSHIRE HEIGHTS...BETHEL...
COPAKE FALLS...EAST HILLSDALE...MOUNT ROSS...EAST OTIS AND SOUTH
SANDISFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4213 7384 4235 7307 4233 7306 4231 7303
      4231 7300 4225 7300 4215 7303 4215 7307
      4212 7306 4211 7307 4209 7307 4204 7306
      4204 7301 4202 7301 4184 7375
TIME...MOT...LOC 2120Z 244DEG 35KT 4208 7363 

HAIL...0.75IN
WIND...60MPH
 
$$

NAS
1 follow-up statement
204 
WWUS51 KALY 272202
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
602 PM EDT WED MAY 27 2015

CTC005-MAC003-NYC021-027-272215-
/O.CON.KALY.SV.W.0008.000000T0000Z-150527T2215Z/
LITCHFIELD CT-BERKSHIRE MA-DUTCHESS NY-COLUMBIA NY-
602 PM EDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN LITCHFIELD...SOUTHERN BERKSHIRE...NORTHEASTERN
DUTCHESS AND SOUTHEASTERN COLUMBIA COUNTIES...

AT 602 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTIS...OR 12
MILES EAST OF GREAT BARRINGTON...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BLANDFORD AROUND 610 PM EDT.
  CHESTER AND MIDDLEFIELD AROUND 615 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
KONKAPOT...THE CEDARS...FREE QUARTER...MOUNT RIGA...BERKSHIRE
HEIGHTS...BETHEL...COPAKE FALLS...CANAAN VALLEY...EAST OTIS AND SOUTH
SANDISFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4212 7366 4235 7307 4233 7306 4231 7303
      4231 7300 4225 7300 4215 7303 4215 7307
      4212 7306 4211 7307 4209 7307 4204 7306
      4204 7301 4202 7301 4184 7375
TIME...MOT...LOC 2202Z 244DEG 35KT 4226 7313 

HAIL...0.75IN
WIND...60MPH
 
$$

NAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:43 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, May 27, 1:43 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
143 PM EDT WED MAY 27 2015

.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL CONTINUE TO BE OVER
EASTERN NEW YORK AND WESTERN NEW ENGLAND TODAY.  AN UPPER LEVEL
DISTURBANCE WELL AHEAD OF A COLD FRONT WILL FOCUS SOME STRONG TO
SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON INTO
EARLY THIS EVENING.  THE COLD FRONT WILL MOVE THROUGH THE REGION ON
THURSDAY WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS.  HIGH
PRESSURE WILL BUILD IN FROM THE NORTH AND WEST THURSDAY NIGHT INTO
FRIDAY WITH DRIER AND LESS HUMID CONDITIONS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT FOR ALL OF EASTERN
NYS AND ADJACENT WESTERN NEW ENGLAND...

THE 17Z/WED KALY SOUNDING IS NOW AVAILABLE.

AS OF 130 PM EDT...SCATTERED SHOWERS/THUNDERSTORMS HAVE DEVELOPED
ACROSS THE THE WESTERN ADIRONDACKS/MOHAWK VALLEY...WITH ISOLATED
TO SCATTERED SHOWERS/STORMS NOW ALSO ACROSS THE SE
CATSKILLS...WITH ISOLATED SHOWERS/TSTMS BREAKING OUT ACROSS THE
EASTERN MOHAWK VALLEY AND NORTHERN PORTIONS OF THE CAPITAL REGION.

TEMPS HAVE REACHED THE MID/UPPER 80S...WITH DEWPOINTS RISING INTO
THE MID/UPPER 60S. LATEST SPC MESOANALYSIS SUGGESTS A FAIRLY
WIDESPREAD AREA OF SB CAPES IN THE 1500-2000 J/KG RANGE WITHIN
CLOSE PROXIMITY TO THE HUDSON RIVER VALLEY...AND GENERALLY
1000-1500 J/KG ELSEWHERE.

0-6 KM SHEAR IS GENERALLY 35-40 KT ACROSS THE WESTERN ADIRONDACKS
AND MOHAWK VALLEY...AND GENERALLY 25-30 KT FARTHER S AND E. MID
LEVEL LAPSE RATES ARE NOT OVERLY IMPRESSIVE...GENERALLY IN THE
5.5-6 C/KM RANGE. HOWEVER...SYNOPTIC LIFT IS INCREASING FROM W TO
E AHEAD OF A SHORTWAVE TROUGH APPROACHING FROM THE GREAT LAKES
REGION...AND ALSO AHEAD OF A WEAK SFC TROUGH ACROSS CENTRAL NYS.

LATEST HRRR SUGGESTS THAT THE MAIN LINE OF CONVECTION CURRENTLY
DEVELOPING ACROSS NW AREAS CONTINUES TO MOVE S/E...REACHING THE
CAPITAL REGION BETWEEN 2 AND 4 PM...AND ACROSS SOUTHERN VT/WESTERN
MA/MID HUDSON VALLEY AND NW CT BETWEEN ROUGHLY 4-7 PM. ADDITIONAL
ISOLATED THUNDERSTORMS COULD DEVELOP AHEAD OF THIS LINE BEFORE
THESE APPROXIMATE TIMES.

THE MAIN SEVERE THREAT FOR THIS AFTERNOON WILL BE LOCALLY DAMAGING
WIND GUSTS ASSOCIATED WITH DEVELOPING COLD POOLS WHICH MAY ALLOW
PORTIONS OF LINE SEGMENTS TO DEVELOP INTO SMALL BOWING SEGMENTS.
GIVEN THE INCREASING MID LEVEL SHEAR THIS AFTERNOON...WILL ALSO
HAVE TO WATCH FOR ANY DISCRETE CELLS THAT DEVELOP AHEAD OF LINE
SEGMENTS WHICH COULD BECOME MORE ORGANIZED AND PRODUCE SOME HAIL
IN ADDITION TO THE GUSTY WINDS.

ALSO...WITH PWAT/S APPROACHING 1.5 INCHES...ANY THUNDERSTORMS
COULD PRODUCE LOCALLY TORRENTIAL DOWNPOURS. ALTHOUGH ANY RAINFALL
WILL BE WELCOME...SHOULD ANY CELLS TRAIN ALONG LINES...LOCALIZED
FLOODING...PARTICULARLY IN URBAN/POOR DRAINAGE AREAS CAN NOT BE
RULED OUT.

MAX TEMPS WILL REACH 85-90 IN MOST LOWER ELEVATIONS...AND
LOWER/MID 80S IN HIGHER TERRAIN BEFORE ANY CONVECTION MOVES
THROUGH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...THE SFC TROUGH MOVES THROUGH WITH THE SCT SHOWERS AND
THUNDERSTORMS ENDING IN THE EARLY EVENING. THERE WILL LIKELY BE A
LULL IN THE ACTIVITY...BUT THE COLD FRONT AND UPPER TROUGH WILL BE
APPROACHING THE ERN GREAT LAKES REGION AND WRN NY. SOME SLIGHT AND
LOW CHC POPS WERE KEPT IN WEST OF THE HUDSON RIVER VALLEY BTWN
09Z-12Z SHOWERS AND POSSIBLY THUNDERSTORMS AHEAD OF THE FRONT.
LOWS WILL STILL BE MILD IN THE MID AND U60S IN THE VALLEY
AREAS...AND U50S TO L60S OVER THE MTNS.

THU...THE NAM/GFS/ECMWF CONTINUES TO BE IN AGREEMENT WITH A FASTER
PROGRESSION OF THE SFC COLD FRONT AND ASSOCIATED UPPER TROUGH. IF
IT LAGS A LITTLE...THEN THE SOUTHEAST EXTREME OF THE FCST AREA /MID
HUDSON VALLEY...SRN BERKS...AND NW CT/ WILL HAVE TO BE MONITORED
FOR SOME STRONG TO SEVERE THUNDERSTORMS. RIGHT NOW...ALL OF OUR
FCST AREA IS IN A GENERAL THUNDERSTORM OUTLOOK. THE INSTABILITY
LOOKS MUCH LESS THAN TODAYS...AND THE BETTER DYNAMICS WITH THE
UPPER JET GOES N/NE INTO SRN QUEBEC...NRN NY...AND NRN NEW
ENGLAND. A SLIGHT TO LOW CHC OF THUNDERSTORMS WAS KEPT IN
EVERYWHERE INTO THE EARLY TO MID PM...THEN QUICKLY DIMINISHED FROM
THE W/NW TO S/SE. MAX TEMPS WILL BE TRICKY WITH THE COLD ADVECTION
IN THE WAKE OF THE FRONT...AND STRONG MIXING OR DOWNSLOPING
OCCURRING. EXPECT BRISK W/NW WINDS DURING THE PM. H850 TEMPS FALL
TO +8C TO +13C BY THE 00Z/FRI FROM NW TO SE OVER THE AREA. HIGHS
WILL RANGE FROM THE U60S TO L70S OVER THE SRN DACKS/W-CNTRL MOHAWK
VALLEY TO M70S TO L80S OVER THE REST OF THE REGION...EXCEPT SOME
U60S/L70S OVER THE CATSKILLS/SRN GREENS...AND M80S OVER THE MID
HUDSON VALLEY/NW CT.

THU NIGHT...THE UPPER TROUGH AXIS MOVES DOWNSTREAM...AND BRISK
W/NW WINDS WILL DIMINISH AS SFC ANTICYCLONE RIDGES IN FROM THE
NORTH AND WEST EARLY ON...AND SETTLES OVER NY AND NEW ENGLAND BY
FRI MORNING. HUMIDITY LEVELS WILL DECREASE COMPARED TO THE PREVIOUS
NIGHT WITH LOWS IN THE M40S TO L50S OVER THE MTNS...AND MID AND
U50S OVER THE VALLEY AREAS.

FRIDAY...THE SYNOPTIC SUBSIDENCE WITH THE UPPER LEVEL RIDGE...AND
THE SFC HIGH WILL CONTINUE TO CLOSE THE WEEK. THE SUBTROPICAL
RIDGE WILL BE IN CONTROL AGAIN. A DRY AND LESS HUMID DAY IS
EXPECTED...BUT THE S/SW FLOW ALOFT WILL INCREASE AHEAD OF THE NEXT
TROUGH AND COLD FRONT UPSTREAM. EXPECT MOSTLY SUNNY CONDITIONS
WITH HIGHS IN THE LOWER TO M80S IN THE VALLEYS...AND 70S TO NEAR
80F OVER THE HILLS AND MTNS. HUMIDITY LEVELS SHOULD BE FAIRLY NICE
STILL WITH SFC DEWPTS IN THE 50S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WELL ABOVE NORMAL TEMPERATURES FRI NITE-SAT SHOULD TREND BACK TO
NEAR OR BELOW NORMAL SUN-TUE...AS THE EAST COAST UPPER LEVEL RIDGE
DEAMPLIFIES WITH THE APPROACH OF SHORTWAVE ENERGY FROM SOUTHERN
CANADA. AS IT DEAMPLIFIES...A COLD FRONT WILL CROSS THE REGION
SOMETIME LATE SAT OR EARLY SUN. THIS SHOULD BRING SHOWERS AND
THUNDERSTORMS TO THE REGION. DEPENDING ON ADDITIONAL SHORTWAVE
ENERGY ROUNDING THE BASE OF THE INCOMING UPPER LEVEL TROUGH
APPROACHING THE GREAT LAKES/SE CANADA...IT IS POSSIBLE THAT THE COLD
FRONT SLOWS DOWN AND/OR A WAVE DEVELOPS ALONG IT AND TRACKS SOUTH OF
THE REGION. SHOULD THIS OCCUR...SHOWERS COULD LINGER IN THE WAKE OF
THE FRONT FOR SUN INTO TUE...BUT MAINLY ACROSS SOUTHERN AREAS.

WARM AND SOMEWHAT HUMID FRIDAY NIGHT ACROSS THE REGION WITH LOWS IN
THE UPPER 50S TO MID 60S. AS THE COLD FRONT APPROACHES ON
SATURDAY...THE SOUTHERLY FLOW AHEAD OF IT WILL BOOST TEMPS TO HIGHS
IN THE 80S ACROSS THE REGION...BUT SOMEWHAT COOLER AIR OFF THE
ATLANTIC WILL RESULT IN THE COOLEST TEMPS OCCURRING OVER SOUTHERN
AREAS. SCATTERED SHOWERS AND TSTMS WILL ALSO INCREASE ACROSS THE
REGION...AND HAVE FORECAST POPS TO RISE TO LOW CHANCE ACROSS THE
SOUTHEAST BY LATE AFTERNOON...RANGING UP TO LIKELY POPS OVER THE
ADIRONDACKS. SATURDAY NIGHT POPS CONTINUE TO RISE...REACHING LIKELY
LEVELS ACROSS MOST OF THE REGION...WITH HIGH CHANCE POPS OVER THE
SOUTHERN FOURTH OF THE FORECAST AREA. LOWS SATURDAY NIGHT WILL RANGE
FROM THE UPPER 40S OVER THE ADIRONDACKS...TO THE LOWER 60S OVER THE
FAR SOUTHERN PART OF THE FORECAST AREA.

DUE TO THE POSSIBILITY OF A WAVE ALONG THE FRONT...POPS FOR SUNDAY
REMAIN FAIRLY HIGH...BETWEEN 40 AND 50 PERCENT DURING THE MORNING...
AND 30 TO 45 PERCENT DURING THE AFTERNOON...WITH THE HIGHEST POPS
OVER THE SOUTH. HIGHS SUNDAY IN THE 60S TO MID 70S.

STILL THE POTENTIAL FOR THE FRONT TO BECOME STATIONARY FAR ENOUGH
NORTH TO RESULT IN SOME SHOWERS ACROSS PARTS OF THE REGION SUNDAY
NIGHT THROUGH TUESDAY. HAVE FORECAST EITHER DRY CONDITIONS OR SLIGHT
CHANCE POPS FROM THE ADIRONDACKS TO THE LAKE GEORGE AREA DURING THIS
PERIOD. SLIGHT CHANCE POPS MOST OTHER AREAS...AND LOW CHANCE POPS
OVER THE EXTREME SOUTH. LOWS SUNDAY NIGHT WILL BE IN THE MID 40S TO
LOWER 50S. HIGHS MONDAY IN THE 60S TO LOWER 70S. LOWS MONDAY NIGHT
IN THE MID 40S TO LOWER 50S ONCE AGAIN...AND HIGHS TUESDAY IN THE
UPPER 60S TO MID 70S.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A PRE FRONTAL TROUGH WITH ASSOCIATED SHOWERS AND THUNDERSTORMS WILL
AFFECT THE TAF SITES THROUGH ABOUT 24Z/01Z. SOME UNCERTAINTIES ABOUT
EXACT TIMING...BUT SELECTED AN HOUR OF MVFR VISIBILITIES AND CEILINGS
AT EACH TAF SITE...WHICH CAN BE AMENDED OR SLIGHT TIMING DIFFERENCES
AS THE THUNDERSTORMS DEVELOP AND MOVE EAST. THERE MAY BE SOME VERY
BRIEF IFR CEILINGS AND VISIBILITIES WITH THE THUNDERSTORMS BUT AGAIN...
THIS FAR OUT CAN AMEND TO INCLUDE IFR DEPENDING ON HOW THE
THUNDERSTORMS DEVELOP AND MOVE. AFTER ABOUT 01Z/02Z...THUNDERSTORMS
SHOULD MOVE OUT OF THE REGION...BUT A FEW LINGER SHOWERS COULD BE AROUND
THROUGH ABOUT 04Z...WHEN WINDS SHOULD BECOME LIGHT AND SOME MVFR
VISIBILITIES IN FOG AND SOME INTERVALS OF MVFR CEILINGS DEVELOP AT
ALL THE TAF SITES. CONDITIONS COULD FLIRT WITH IFR AT KPSF AND KGFL
AFTER 10Z...BUT CEILINGS AND VISIBILITIES COULD LOWER AT ALL SITES
THROUGH 10Z...BUT AGAIN...THE BEST CHANCE FOR IFR IS AT KPSF AND
KGFL. BY 14Z...CONDITIONS SHOULD RETURN TO VFR AT ALL SITES.

SOUTH WINDS AT 10 TO 15 KT...WITH SOME GUSTS AROUND 20 KT AT TIMES THIS
AFTERNOON...DIMINISHING TO 6 KT OR LESS TONIGHT. WINDS WILL TREND TO
SOUTHWEST THROUGH THE MORNING AT 10 TO 15 KT. WINDS WILL TREND TO WEST
BY 16Z-18Z AND INCREASE TO 15 KT OR GREATER BUT TIMING IS UNCERTAIN...
AND WILL BE REFLECTED ONCE THE TAF VALID TIME EXTENDS BEYOND 18Z
THURSDAY.

OUTLOOK...

THURSDAY AND THURSDAY NIGHT: LOW OPERATIONAL IMPACT. BREEZY.
NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
SATURDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
A WARM AND HUMID AIR MASS WILL CONTINUE TO BE OVER
EASTERN NEW YORK AND WESTERN NEW ENGLAND TODAY.  AN UPPER LEVEL
DISTURBANCE WELL AHEAD OF A COLD FRONT WILL FOCUS SOME SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON INTO
EARLY THIS EVENING. THE COLD FRONT WILL MOVE THROUGH THE REGION ON
THURSDAY WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE WILL BUILD IN FROM THE NORTH AND WEST THURSDAY NIGHT INTO
FRIDAY WITH DRIER AND LESS HUMID CONDITIONS.

THE RH VALUES WILL LOWER TO 45 TO 60 PERCENT THIS AFTERNOON...THEN
INCREASE TO 70 TO 100 PERCENT TONIGHT...AND THE DECREASE TO 35 TO
55 PERCENT ON THURSDAY.

THE WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 10 TO 15 MPH
TODAY WITH GUSTS TO 25 MPH...THEN 5 TO 15 MPH TONIGHT. THE WINDS
WILL SHIFT TO THE WEST TO NORTHWEST AT 10 TO 20 MPH WITH SOME
GUSTS TO 30 MPH ON THURSDAY WITH THE COLD FRONTAL PASSAGE.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS EXPECTED THIS WEEK...HOWEVER
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS
TODAY INTO TONIGHT.

THE U.S. DROUGHT MONITOR HAS MUCH OF EASTERN NEW YORK AND WESTERN
NEW ENGLAND IN THE D1 CATEGORY...WHICH IS CONSIDERED MODERATE
DROUGHT AT THIS TIME.

WARM AND HUMID CONDITIONS WITH CHANCES FOR SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON INTO THE EARLY
EVENING ARE EXPECTED TODAY. THERE IS A CHANCE OF SHOWERS AND
THUNDERSTORMS AHEAD OF THE COLD FRONT ON THURSDAY.

PRECIPITABLE WATER VALUES OF 1.25-1.75 INCHES WITH LOCALLY HIGHER
VALUES ARE EXPECTED TODAY...SO STORMS WILL BE CAPABLE OF
PRODUCING HEAVY DOWNPOURS. AN ISOLATED FLASH FLOOD MAY BE POSSIBLE
IF STORMS REPEATEDLY MOVE OVER THE SAME AREA...OR THE DRY/PARCHED
GROUND DOES NOT ABSORB THE RAINFALL QUICKLY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...KL/NAS/WASULA
SHORT TERM...WASULA
LONG TERM...GJM
AVIATION...GJM/NAS
FIRE WEATHER...BGM/WASULA
HYDROLOGY...BGM/WASULA
Hazardous weather outlook, May 27, 1:30 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
130 PM EDT WED MAY 27 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-281100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
130 PM EDT WED MAY 27 2015

...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE THE LOCALIZED
DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. LOCALLY HEAVY DOWNPOURS
COULD RESULT IN PONDING OF WATER IN LOW LYING...POOR DRAINAGE
AREAS.

THUNDERSTORMS WILL MAINLY TRACK FROM THE WEST SOUTHWEST...TOWARD
THE EAST NORTHEAST AT 35 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. THE THUNDERSTORMS
ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY INTO SATURDAY
NIGHT. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. PLEASE REFER TO SEVERE
THUNDERSTORM WATCH 227 AT THIS TIME.

In the hours before

Special weather statement, May 27, 4:42 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
442 PM EDT WED MAY 27 2015

NYZ053-059>061-272115-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN RENSSELAER-
442 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREENE...
SOUTHWESTERN RENSSELAER AND NORTHERN COLUMBIA COUNTIES...

AT 441 PM EDT...A STRONG THUNDERSTORM WAS OVER LORENZ PARK...OR OVER
HUDSON...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HUDSON...CHATHAM...NASSAU...CLAVERACK...NEW BALTIMORE...COXSACKIE...
VALATIE...ATHENS...AUSTERLITZ...PHILMONT...KINDERHOOK...LORENZ
PARK...CLAVERACK-RED MILLS...GHENT...STOCKPORT...STUYVESANT...
HOLLOWVILLE...EAST CHATHAM...BRAESIDE AND ROBERTS HILL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4240 7397 4246 7385 4246 7378 4249 7379
      4257 7362 4250 7357 4249 7357 4249 7356
      4230 7343 4213 7375
TIME...MOT...LOC 2041Z 239DEG 40KT 4229 7379

NAS
Special weather statement, May 27, 4:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT WED MAY 27 2015

NYZ053-054-272115-
EASTERN RENSSELAER-WESTERN RENSSELAER-
447 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RENSSELAER COUNTY...

AT 447 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST SAND LAKE...OR
NEAR TROY...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CENTER BRUNSWICK AROUND 450 PM EDT.
  GRAFTON AND BERLIN AROUND 505 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HAYNERSVILLE...DENAULT
CORNERS...SYCAWAY...STILLHAM...EAST GRAFTON...QUACKENKILL...
PETERSBURG...BRUNSWICK...CROPSEYVILLE AND SNYDERS CORNER.

THIS INCLUDES INTERSTATE 787 NEAR MILE MARKER 8-7.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4255 7361 4267 7372 4270 7370 4272 7370
      4291 7342 4267 7330
TIME...MOT...LOC 2047Z 237DEG 36KT 4267 7361

JPV/SND
Local storm report, May 27, 4:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
454 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 ENE MALTAVILLE        42.96N  73.74W
05/27/2015                   SARATOGA           NY   NWS EMPLOYEE

            MULTIPLE TREES DOWN ON COLD SPRING RD. HIGH TENSION
            LINE DOWN.

&&

EVENT NUMBER ALY1500057

KSL
Special weather statement, May 27, 5:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
506 PM EDT WED MAY 27 2015

MAZ001-NYZ054-VTZ013>015-272200-
NORTHERN BERKSHIRE-EASTERN RENSSELAER-BENNINGTON-WESTERN
WINDHAM-EASTERN WINDHAM-
506 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE...EASTERN
RENSSELAER...SOUTHERN BENNINGTON AND WINDHAM COUNTIES...

AT 506 PM EDT...A STRONG THUNDERSTORM WAS OVER BERLIN...OR 12 MILES
SOUTH OF HOOSICK FALLS...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BENNINGTON...NORTH ADAMS...BRATTLEBORO...HOOSICK FALLS...TOWNSHEND...
STRATTON...MONROE...ADAMS...WILLIAMSTOWN...HINSDALE...CHESTERFIELD...
POWNAL...PUTNEY...GRAFTON...BERLIN...WILMINGTON...WESTMORELAND...
COLRAIN...STAMFORD AND READSBORO.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4308 7244 4305 7247 4300 7244 4295 7253
      4292 7252 4288 7255 4281 7254 4279 7252
      4273 7272 4274 7302 4270 7302 4270 7295
      4267 7300 4266 7298 4255 7337 4281 7349
      4287 7347 4323 7244 4315 7246
TIME...MOT...LOC 2106Z 244DEG 37KT 4272 7335

NAS
Local storm report, May 27, 5:11 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
511 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     FLASH FLOOD      CLIFTON PARK            42.85N  73.81W
05/27/2015                   SARATOGA           NY   TRAINED SPOTTER

            WATER FLOWED INTO BUSINESS ON BARNEY RD

&&

EVENT NUMBER ALY1500058

HELLER
Local storm report, May 27, 5:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
512 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     FLASH FLOOD      1 ENE FLAGLER CORNERS   42.86N  73.77W
05/27/2015                   SARATOGA           NY   TRAINED SPOTTER

            INTERSECTION OF ROUTE 9 AND CROSSING BLVD CLOSED DUE TO
            FLOODING

&&

EVENT NUMBER ALY1500059

HELLER

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 5:02 PM EDTSevere Thunderstorm WarningALYBerkshire58 min
May 27, 5:59 PM EDTSevere Thunderstorm WarningALYBerkshire16 min
May 27, 6:00 PM EDTAreal Flood AdvisoryALYBerkshire3 hr
May 27, 5:40 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region65 min
May 27, 6:25 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region2 hr
May 27, 6:25 PM EDTSpecial Weather StatementALY50 min
May 27, 6:45 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region45 min
May 27, 7:30 PM EDTSpecial Weather StatementALY30 min
May 27, 12:42 PM EDTSpecial Weather StatementALYHamilton, Herkimer63 min
May 27, 1:48 PM EDTSpecial Weather StatementALYHamilton42 min
May 27, 1:52 PM EDTSpecial Weather StatementALYGreene, Ulster53 min
May 27, 2:03 PM EDTSpecial Weather StatementALYFulton42 min
May 27, 2:09 PM EDTSpecial Weather StatementALYFulton51 min
May 27, 2:31 PM EDTSpecial Weather StatementALYWarren44 min
May 27, 2:45 PM EDTSpecial Weather StatementALYSaratoga30 min
May 27, 2:58 PM EDTSpecial Weather StatementALYSchenectady32 min
May 27, 3:10 PM EDTSpecial Weather StatementALYWarren35 min
May 27, 3:23 PM EDTSpecial Weather StatementALYSaratoga22 min
May 27, 3:31 PM EDTSpecial Weather StatementALYAlbany, Greene59 min
May 27, 3:42 PM EDTSpecial Weather StatementALYWashington33 min
May 27, 3:48 PM EDTSpecial Weather StatementALYUlster42 min
May 27, 3:55 PM EDTAreal Flood AdvisoryALYRensselaer, Saratoga3 hr
May 27, 4:21 PM EDTSpecial Weather StatementALYAlbany24 min
May 27, 4:29 PM EDTSpecial Weather StatementALYDutchess, Ulster61 min
May 27, 4:42 PM EDTSpecial Weather StatementALYColumbia33 min
May 27, 4:47 PM EDTSpecial Weather StatementALYRensselaer28 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Severe Thunderstorm Warnings in Massachusetts, 2015Severe Thunderstorm Warnings in Connecticut, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.